Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
April 16, 2014, 10:26:15 AM

Login with username, password and session length


Members
  • Total Members: 22187
  • Latest: Ahmed
Stats
  • Total Posts: 619786
  • Total Topics: 46690
  • Online Today: 247
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Side Effects of going off medication????????  (Read 1206 times)

0 Members and 1 Guest are viewing this topic.

Offline stevie

  • Member
  • Posts: 3
Side Effects of going off medication????????
« on: November 13, 2006, 01:57:34 AM »
Hey there everyone,

I just stopped my Hiv meds a little over 3 weeks ago due to elevated liver enzymes per my doctors advise.  I was taking Viramune and Combivir.  At present I am having a problem with dry itchy skin.  I get little bumps, they itch and are most bothersome at night before going to bed.  Can this be a side effect of going off my medication and my Hiv replicating again in my blood?  Does anyone have any experience with something like this?

Stevie

Offline Ann

  • Administrator
  • Member
  • Posts: 27,947
  • It just is, OK?
    • Num is sum qui mentiar tibi?
Re: Side Effects of going off medication????????
« Reply #1 on: November 13, 2006, 05:15:58 AM »
Hi Stevie, welcome to the forums.

I don't know if your skin problems have anything to do with going off your meds, but I do know that dry, itchy skin often goes hand in hand with liver problems.

Please speak to your doctor about this. In the meantime, try some moisturiser - one without perfumes etc. It may be something as simple as your skin's reaction to heating your house in cold weather.

Ann
Condoms are a girl's best friend

Condom and Lube Info  



"...health will finally be seen not as a blessing to be wished for, but as a human right to be fought for." Kofi Annan

Nymphomaniac: a woman as obsessed with sex as an average man. Mignon McLaughlin

HIV is certainly character-building. It's made me see all of the shallow things we cling to, like ego and vanity. Of course, I'd rather have a few more T-cells and a little less character. Randy Shilts

Offline suzieque

  • Member
  • Posts: 61
Re: Side Effects of going off medication????????
« Reply #2 on: November 16, 2006, 03:47:04 AM »
   Hi,
     I have had this too, with going off meds, and with going on them. I decided that it was probably my body detoxing. It always passed. I would talk to your doctor about it though. Best wishes

Offline pozatlguy

  • Member
  • Posts: 10
Re: Side Effects of going off medication????????
« Reply #3 on: November 24, 2006, 11:17:50 AM »
For the last two years I have on purpose reduced my meds amount.... I basicly take a third of what I should be taking.  I did this because I thought I was being overmedicated.... see my posting under Treatment question where I do in a little more detail.  Anyway as soon as I started this two years ago I noticed my scalp getting red bumps, also some acne and it would itch.  This has been going on ever since with varing amounts of intensity.  I've tried all the different medicated shampoos etc but nothing makes it go away.  Anyway because of the timing of when it started I often thought it was related to lower drug dosage.  Thou I have never stopped completely taking my meds.  But my scalp is the only place that this is occuring. 
HIV + since June 1990, probably got infected 6 months before.
Viramune/Epzicom
9/06 - CD4 720, VL <50, 33.6%
12/13 - CD4 608,  VL <50, 33.8%

Offline megasept

  • Member
  • Posts: 478
  • Steven here...
I had no Side Effects going off medication
« Reply #4 on: November 29, 2006, 10:07:06 PM »
Stevie: I don't believe I experienced any side effects from quitting my meds, though I do experience some effects either of years of HIV or years (6) OFF meds. Nothing happened fast, not even a rise in my VL, which is finally creeping up now (meds will be in my future). I hope this "non-report" is helpful, if only to show no two patients are alike. Good Health,  8) megasept

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.